Alert archive / South Carolina / Small Craft Advisories in 2021
Small Craft Advisory 49, NWS Charleston, SC
NWS Charleston, SC issued this small craft advisory at Jun 24, 2021, 4:17 AM EDT. It was in force for 24 hr.
The area
The counties it named.
The facts
- Issued
- Jun 24, 2021, 4:17 AM EDT (08:17 UTC)
- Expired
- Jun 25, 2021, 3:56 AM EDT
- In force
- 24 hr
- Issued by
- NWS Charleston, SC
The text
As transmitted.
806 WHUS72 KCHS 240817 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 417 AM EDT Thu Jun 24 2021 AMZ350-240930- /O.CAN.KCHS.SC.Y.0048.000000T0000Z-210624T1000Z/ Waters from South Santee River to Edisto Beach SC out 20 NM- 417 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ374-241630- /O.NEW.KCHS.SC.Y.0049.210624T0817Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 417 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
8 follow-up statements
176 WHUS72 KCHS 241104 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 704 AM EDT Thu Jun 24 2021 AMZ374-241915- /O.CON.KCHS.SC.Y.0049.000000T0000Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 704 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
154 WHUS72 KCHS 241411 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1011 AM EDT Thu Jun 24 2021 AMZ330-242000- /O.EXB.KCHS.SC.Y.0049.000000T0000Z-210624T2000Z/ Charleston Harbor- 1011 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and waves 1 to 2 feet. * WHERE...Charleston Harbor. * WHEN...Until 4 PM EDT this afternoon. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-242215- /O.CON.KCHS.SC.Y.0049.000000T0000Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1011 AM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
269 WHUS72 KCHS 241713 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 113 PM EDT Thu Jun 24 2021 AMZ330-241815- /O.CAN.KCHS.SC.Y.0049.000000T0000Z-210624T2000Z/ Charleston Harbor- 113 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ374-250115- /O.CON.KCHS.SC.Y.0049.000000T0000Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 113 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
869 WHUS72 KCHS 241926 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 326 PM EDT Thu Jun 24 2021 AMZ374-250300- /O.CON.KCHS.SC.Y.0049.000000T0000Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 326 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
719 WHUS72 KCHS 242149 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 549 PM EDT Thu Jun 24 2021 AMZ354-250300- /O.EXA.KCHS.SC.Y.0049.000000T0000Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 549 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound out 20 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$ AMZ374-250300- /O.CON.KCHS.SC.Y.0049.000000T0000Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 549 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 11 PM EDT THIS EVENING... * WHAT...Northeast winds 15 to 20 kt with gusts up to 25 kt and seas 5 to 7 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 11 PM EDT this evening. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
714 WHUS72 KCHS 250215 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 1015 PM EDT Thu Jun 24 2021 AMZ354-250315- /O.CAN.KCHS.SC.Y.0049.000000T0000Z-210625T0300Z/ Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 1015 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$ AMZ374-250600- /O.EXT.KCHS.SC.Y.0049.000000T0000Z-210625T0600Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 1015 PM EDT Thu Jun 24 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 2 AM EDT FRIDAY... * WHAT...Northeast winds 10 to 15 kt and seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 2 AM EDT Friday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
828 WHUS72 KCHS 250544 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 144 AM EDT Fri Jun 25 2021 AMZ374-250900- /O.EXT.KCHS.SC.Y.0049.000000T0000Z-210625T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 144 AM EDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 5 AM EDT EARLY THIS MORNING... * WHAT...Northeast winds 10 to 15 kt with gusts to 20 kt. Seas 4 to 6 ft. * WHERE...Savannah to Altamaha Sound from 20 to 60 NM. * WHEN...Until 5 AM EDT early this morning. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... Inexperienced mariners, especially those operating smaller vessels, should avoid navigating in hazardous conditions. && $$
610 WHUS72 KCHS 250756 MWWCHS URGENT - MARINE WEATHER MESSAGE National Weather Service Charleston SC 356 AM EDT Fri Jun 25 2021 AMZ374-250900- /O.CAN.KCHS.SC.Y.0049.000000T0000Z-210625T0900Z/ Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 356 AM EDT Fri Jun 25 2021 ...SMALL CRAFT ADVISORY IS CANCELLED... $$
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this small craft advisory went out at Jun 24, 2:08 AM EDT, 2 hours 9 minutes earlier.
Area forecast discussion, Jun 24, 2:08 AM EDT, 2 hours 9 minutes before
Area Forecast Discussion
National Weather Service Charleston SC
208 AM EDT Thu Jun 24 2021
.SYNOPSIS...
A cold front will continue to shift south of the area tonight.
High pressure will then build from the north Thursday, followed
by a coastal trough Friday into the weekend. Atlantic high
pressure will try to return next week.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
Tonight: High pressure will continue to spread across the area from
the north while a front remains stalled just south of the area. The
setup will lead to dry and cooler conditions across the area,
although a few showers can not be ruled out near the Altamaha River
approaching daybreak. The main issue during the overnight period
will be low temps, which will be highly dependent on the strength
of high pressure late. Latest trends suggest north-northeast winds
within dry high pressure will support lows in the mid 60s across
southeast South Carolina and locations well inland across southeast
Georgia. Areas south of I-16 should remain in the upper 60s to
around 70 degrees. Temps should remain a few degrees warmer at
the beaches, generally in the lower 70s.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH SATURDAY/...
Thursday: Weak mid-level troughing over the region Thursday morning
will dissipate through the day and into the night. Surface high
pressure will be far to our north in the morning, with a stationary
front far offshore and to our south. The high is expected to be the
more dominant of the two synoptic features across our area during
the day. Subsidence and northeast winds will bring a majority of our
area dry conditions. The exception will be some light showers south
of I-16. Temperatures should be several degrees below normal. During
the evening and overnight, the grip of the high lessens, leading to
increasing moisture along the coast. Likewise, models indicate
showers starting to impact the coast late at night.
Friday and Saturday: Weak mid-level ridging will build into
Saturday. A coastal trough is expected to develop on Friday, then
move inland into Saturday. The trough will bring increased moisture
to our region. Models generally have the highest POPs on Friday,
chance to likely, followed by chance POPs on Saturday. The overall
severe risk is low. Though, some heavy downpours could occur.
Temperatures will be below normal both days.
&&
.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
Weak mid-level ridging will remain over the Southeast with surface
high pressure in the Atlantic. This will lead to diurnal
showers/thunderstorms with temperatures slightly below normal.
&&
.AVIATION /06Z THURSDAY THROUGH MONDAY/...
VFR conditions will prevail at CHS, JZI, and SAV terminals
through 06Z Friday. However, northeast winds should gust up to
15-20 kt at all terminals late morning through mid afternoon.
Extended Aviation Outlook: Brief flight restrictions are
possible within showers/thunderstorms late Thursday night
through Saturday, then during the daylight hours Sunday and
Monday.
&&
.MARINE...
Tonight: Weak cold air advection associated with high pressure
spreading south into the area along with low pressure centered
offshore should continue to support a fairly enhanced pressure
gradient across northern South Carolina waters and a Small Craft
Advisory through much of the night. In general, east-northeast winds
gusting up to 20-25 kt are likely for the next few hours, thus the
Advisory across northern South Carolina waters has been extended
until 6 AM. Elsewhere, east-northeast winds should peak near 15-20
kt. Seas should gradually build to around 4 ft, highest beyond
10 nm from the coast late.
Thursday: High pressure will be located far to our north while a
stationary front is offshore and to our south. The interaction
between these features will lead to elevated northeast winds during
the day. Gusts should stay just below 25 kt. However, stronger winds
further offshore could generate 6 ft seas that may migrate through
our GA waters beyond 20 nm. It's borderline whether a Small Craft
Advisory will be needed. Winds will quickly ease during the evening
and overnight, with seas also subsiding.
Friday through early next week: A coastal trough will develop
Friday, then move inland into the weekend. Atlantic high pressure
will try to return next week. Winds will generally remain onshore.
No Small Craft Advisories are expected.
Rip Currents: The combination of moderate northeast winds and mixed
swell near 8 and 14 seconds will lead to a Moderate Risk of rip
currents at all of our beaches on Thursday. Winds should ease a bit
on Friday, but the risk is expected to remain enhanced.
&&
.TIDES/COASTAL FLOODING...
Northeasterly winds combined with astronomical influences will
cause tidal anomalies to increase. Minor coastal flooding could
occur in Charleston Harbor with the evening high tides through
Friday.
&&
.CHS WATCHES/WARNINGS/ADVISORIES...
GA...None.
SC...None.
MARINE...Small Craft Advisory until 6 AM EDT early this morning for
AMZ350.
&&
NEAR TERM...DPB
SHORT TERM...
LONG TERM...
AVIATION...DPB
MARINE...DPB
TIDES/COASTAL FLOODING...Hazardous weather outlook, Jun 23, 10:18 PM EDT, 5 hours 59 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 1018 PM EDT Wed Jun 23 2021 SCZ049-050-250230- Coastal Colleton-Charleston- 1018 PM EDT Wed Jun 23 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Hazardous weather is not expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. Coastal Flooding: Minor saltwater flooding is possible across coastal portions of Charleston and Colleton Counties with the evening high tides Thursday and Friday. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-352-354-374-GAZ087-088-099>101-114>116-118-137-138-140- SCZ040-042>045-047-052-250230- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Inland Chatham-Long-Inland Liberty-Inland McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Tidal Berkeley- 1018 PM EDT Wed Jun 23 2021 This Hazardous Weather Outlook is for Atlantic coastal waters, southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. GAZ117-119-139-141-SCZ048-051-250230- Coastal Bryan-Coastal Chatham-Coastal Liberty-Coastal McIntosh- Beaufort-Coastal Jasper- 1018 PM EDT Wed Jun 23 2021 ...MODERATE RISK FOR RIP CURRENTS IN EFFECT FROM 8 AM EDT THURSDAY THROUGH THURSDAY EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Moderate Risk for Rip Currents. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 23, 8:35 PM EDT | Small Craft Advisory | CHS | 8 hr | |
| Jun 24, 3:25 PM EDT | Coastal Flood Advisory | CHS | 7 hr |
Nearby
Small Craft Advisories in South Carolina, 2021Every small craft advisory in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.